×

zbMATH — the first resource for mathematics

The Mayer-Vietoris principle for Grothendieck-Witt groups of schemes. (English) Zbl 1193.19005
For a scheme \(X\) let \(GW_{0}(X)\) denote the Grothendieck-Witt group of symmetric bilinear spaces over \(X\). This is the abelian group generated by isometry classes \([\mathcal V,\phi ]\) of vector bundles \(\mathcal V\) over \(X\) with a nonsingular symmetric bilinear form \(\phi: \mathcal V\otimes \mathcal V\to O_X\) subject to the relations \([(\mathcal V,\phi) \perp (\mathcal V ',\phi ' ]= [{\mathcal V},{\phi}]+[\mathcal V ',\phi ']\) and \([\mathcal M,\phi]=[\mathcal H(\mathcal N)]\) for every metabolic space \((\mathcal M, \phi)\) with Lagrangian subbundle \(\mathcal N=\mathcal N^{\perp} \subset \mathcal M\) and associated hyperbolic space \(\mathcal H(\mathcal N)\). The higher Grothendieck-Witt groups \(GW_{i}(X), \, i\in {\mathbb N}\) were defined by the author [“Higher Grothendieck-Witt groups of exact categories”, J. K-theory (to appear)].
In the paper the author proves the Mayer-Vietoris sequence for open covers (Theorem 1). This main theorem of the paper (in fact Theorem 16 of the paper is more general and includes versions for skew symmetric forms and coefficients in line bundles different than \(O_{X}\) ) is derived from the localization (Theorem 2) and Zariski excision (Theorem 3) theorems. The author proves also additivity, fibration and approximation theorems for the hermitian \(K\)-theory of exact categories with weak equivalences and duality. As the author noticed, P. Balmer [K-Theory 23, No. 1, 15–30 (2001; Zbl 0987.19002)] and J. Hornbostel [Topology 44, No. 3, 661–687 (2005; Zbl 1078.19004)] proved similar results to theorems 1–3. However, their assumptions are stricter than these of the author.

MSC:
19G38 Hermitian \(K\)-theory, relations with \(K\)-theory of rings
19E08 \(K\)-theory of schemes
19G12 Witt groups of rings
11E81 Algebraic theory of quadratic forms; Witt groups and rings
14C35 Applications of methods of algebraic \(K\)-theory in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Balmer, P.: Witt cohomology, Mayer-Vietoris, homotopy invariance and the Gersten conjecture. K-Theory 23(1), 15–30 (2001) · Zbl 0987.19002
[2] Balmer, P., Schlichting, M.: Idempotent completion of triangulated categories. J. Algebra 236(2), 819–834 (2001) · Zbl 0977.18009
[3] Barge, J., Morel, F.: Groupe de Chow des cycles orientés et classe d’Euler des fibrés vectoriels. C.R. Acad. Sci. Paris Sér. I Math. 330(4), 287–290 (2000) · Zbl 1017.14001
[4] Berthelot, D.P., Grothendieck, A., Illusie, L.: In: Ferrand, D., Jouanolou, J.P., Jussila, O., Kleiman, S., Raynaud, M., Serre, J.P. (eds.) Théorie des Intersections et Théorème de Riemann-Roch, Séminaire de Géométrie Algébrique du Bois-Marie 1966–1967 (SGA 6). Lecture Notes in Mathematics, vol. 225. Springer, Berlin (1971)
[5] Bousfield, A.K., Friedlander, E.M.: Homotopy theory of {\(\Gamma\)}-spaces, spectra, and bisimplicial sets. In: Geometric Applications of Homotopy Theory II, Proc. Conf., Evanston, Ill., 1977. Lecture Notes in Math., vol. 658, pp. 80–130. Springer, Berlin (1978) · Zbl 0405.55021
[6] Fasel, J., Srinivas, V.: Chow-Witt groups and Grothendieck-Witt groups of regular schemes. Adv. Math. 221(1), 302–329 (2009) · Zbl 1167.13006
[7] Gabriel, P., Zisman, M.: Calculus of Fractions and Homotopy Theory. Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 35. Springer, New York (1967) · Zbl 0186.56802
[8] Goerss, P.G., Jardine, J.F.: Simplicial Homotopy Theory. Progress in Mathematics, vol. 174. Birkhäuser, Basel (1999) · Zbl 0949.55001
[9] Grothendieck, A.: Éléments de géométrie algébrique. I. Le langage des schémas. Inst. Hautes Études Sci. Publ. Math. (4):228 (1960)
[10] Hornbostel, J.: A 1-representability of Hermitian K-theory and Witt groups. Topology 44(3), 661–687 (2005) · Zbl 1078.19004
[11] Hornbostel, J.: Oriented Chow groups, Hermitian K-theory and the Gersten conjecture. Manuscr. Math. 125(3), 273–284 (2008) · Zbl 1145.19004
[12] Hornbostel, J., Schlichting, M.: Localization in Hermitian K-theory of rings. J. Lond. Math. Soc. (2) 70(1), 77–124 (2004) · Zbl 1061.19003
[13] Karoubi, M.: Foncteurs dérivés et K-théorie. In: Séminaire Heidelberg-Saarbrücken-Strasbourg sur la K-théorie (1967/68). Lecture Notes in Mathematics, vol. 136, pp. 107–186. Springer, Berlin (1970)
[14] Karoubi, M.: Le théorème fondamental de la K-théorie hermitienne. Ann. Math. (2) 112(2), 259–282 (1980) · Zbl 0483.18008
[15] Keller, B.: Derived categories and their uses. In: Handbook of Algebra, vol. 1, pp. 671–701. North-Holland, Amsterdam (1996) · Zbl 0862.18001
[16] Knebusch, M.: Symmetric bilinear forms over algebraic varieties. In: Conference on Quadratic Forms, Proc. Conf., Queen’s Univ., Kingston, Ont., 1976. Queen’s Papers in Pure and Appl. Math., No. 46, pp. 103–283. Queen’s Univ., Kingston (1977)
[17] Knus, M.-A.: Quadratic and Hermitian Forms over Rings. Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol. 294. Springer, Berlin (1991). With a foreword by I. Bertuccioni · Zbl 0756.11008
[18] MacLane, S.: Categories for the Working Mathematician. Graduate Texts in Mathematics, vol. 5. Springer, New York (1971) · Zbl 0705.18001
[19] Morel, F.: On the motivic {\(\pi\)} 0 of the sphere spectrum. In: Axiomatic, Enriched and Motivic Homotopy Theory. NATO Sci. Ser. II Math. Phys. Chem., vol. 131, pp. 219–260. Kluwer Acad., Dordrecht (2004) · Zbl 1130.14019
[20] Neeman, A.: The connection between the K-theory localization theorem of Thomason, Trobaugh and Yao and the smashing subcategories of Bousfield and Ravenel. Ann. Sci. École Norm. Sup. (4) 25(5), 547–566 (1992) · Zbl 0868.19001
[21] Neeman, A.: The Grothendieck duality theorem via Bousfield’s techniques and Brown representability. J. Am. Math. Soc. 9(1), 205–236 (1996) · Zbl 0864.14008
[22] Quillen, D.: Higher algebraic K-theory. I. In: Algebraic K-theory, I: Higher K-Theories, Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972. Lecture Notes in Math., vol. 341, pp. 85–147. Springer, Berlin (1973) · Zbl 0292.18004
[23] Scharlau, W.: Quadratic and Hermitian Forms. Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol. 270. Springer, Berlin (1985) · Zbl 0584.10010
[24] Schlichting, M.: Negative K-theory of derived categories. Math. Z. 253(1), 97–134 (2006) · Zbl 1090.19002
[25] Schlichting, M.: Higher Grothendieck-Witt groups of exact categories. J. K-theory. In press
[26] Schlichting, M.: Hermitian K-theory, derived equivalences and Karoubi’s fundamental theorem. In preparation · Zbl 1360.19008
[27] Schlichting, M.: Witt groups of singular varieties. In preparation · Zbl 1193.19005
[28] Segal, G.: Configuration-spaces and iterated loop-spaces. Invent. Math. 21, 213–221 (1973) · Zbl 0267.55020
[29] Shapiro, J.M., Yao, D.: Hermitian U-theory of exact categories with duality functors. J. Pure Appl. Algebra 109(3), 323–330 (1996) · Zbl 0854.19004
[30] Thomason, R.W., Trobaugh, T.: Higher algebraic K-theory of schemes and of derived categories. In: The Grothendieck Festschrift, vol. III. Progr. Math., vol. 88, pp. 247–435. Birkhäuser, Boston (1990) · Zbl 0731.14001
[31] Waldhausen, F.: Algebraic K-theory of spaces. In: Algebraic and Geometric Topology, New Brunswick, NJ, 1983. Lecture Notes in Math., vol. 1126, pp. 318–419. Springer, Berlin (1985)
[32] Weibel, C.A.: An Introduction to Homological Algebra. Cambridge Studies in Advanced Mathematics, vol. 38. Cambridge University Press, Cambridge (1994) · Zbl 0797.18001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.